I am in a flare up and at the moment I have arava and they have put me on a med which they don’t normally give to psa as if you also have the skin condition it can make that flare up iv only been taking these since last Monday but I am sure they are making it worse. The nurses words on my way out of my appointment "I wish there was something I could do for you "
Hi Karen. I'm wondering which drug you're on that could make the skin condition worse?
I'm having my first major psoriasis flare & to be quite honest it is doing my head in. The current thinking is that it may have been triggered by stopping methotrexate back in January & the timescale does fit. So I'm back on Mtx now. Humira, which I'm also on, can (perversely) sometimes make psoriasis worse so if Mtx doesn't help the next step would be to discontinue Humira.
I suppose what I'm saying is that it can be difficult to get the balance right. I reckon my current experience isn't particularly common. I think the doctors bet on any exacerbation of psoriasis being at the very least piecemeal rather than this near total flipping coverage I've got. And I'm in agreement with my rheumy that stopping Humira would be a last resort as a my joints are great now, relatively speaking, and I'd like them to stay that way.
Sometimes it's a case of the least worse option ... Mtx did help me loads if not quite enough. Humira has been marvelous. So I'm curious about the treatment you're getting, including whether you might qualify for Humira or another biologic at some point. If pushing for something more to be done is a possibility then there are plenty of us here who have had to do just that.